Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 147, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 13, 2011, 3:52 PM MDT for Elbert County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2011, 3:52 PM MDT (21:52 UTC)
- Expired
- Jul 13, 2011, 4:30 PM MDT
- In force
- 38 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Elbert County, CO
The radar
The Pueblo radar (KPUX), 74 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 3:41 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
227 WUUS55 KBOU 132152 SVRBOU COC039-132230- /O.NEW.KBOU.SV.W.0147.110713T2152Z-110713T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 352 PM MDT WED JUL 13 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ELBERT COUNTY IN EAST CENTRAL COLORADO * UNTIL 430 PM MDT * AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. THIS STORM WAS LOCATED OVER SOUTHEASTERN ELBERT COUNTY...OR 17 MILES SOUTHWEST OF LIMON...MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE WARNED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR EAST CENTRAL COLORADO. && LAT...LON 3907 10374 3895 10398 3911 10400 3920 10383 TIME...MOT...LOC 2152Z 341DEG 4KT 3908 10391 WIND...HAIL <50MPH 1.00IN $$
1 follow-up statement
302 WWUS55 KBOU 132224 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 424 PM MDT WED JUL 13 2011 COC039-132234- /O.EXP.KBOU.SV.W.0147.000000T0000Z-110713T2230Z/ ELBERT CO- 424 PM MDT WED JUL 13 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ELBERT COUNTY WILL EXPIRE AT 430 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR EAST CENTRAL COLORADO. LAT...LON 3907 10374 3895 10398 3911 10400 3920 10383 TIME...MOT...LOC 2224Z 341DEG 4KT 3905 10390 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:55 PM MDT, 57 minutes earlier.
Area forecast discussion, Jul 13, 2:55 PM MDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 255 PM MDT WED JUL 13 2011 .SHORT TERM...DEALING WITH A SOMEWHAT DIFFERENT ENVIRONMENT TODAY. IN THE LARGE SCALE...THE AREA IS PRESENTLY UNDER WEAK MID-LEVEL SUBSIDENCE ON BACK SIDE OF A WEAK SHORTWAVE NOW PASSING OVER WRN- CNTRL NEBRASKA/KANSAS. ATTENTION TURNS TO THE NORTH-SOUTH LINE OF T-STORMS NOW FIRING OVER WRN WYOMING/ERN UTAH. WATER VAPOR SATELLITE LOOP AND MODEL QG VERTICAL VELOCITY FIELDS SHOW WEAK LIFT ASSOCIATED WITH A WEAK SHORTWAVE ROTATING AROUND THE BIG UPPER RIDGE CENTERED OVER TEXAS. MODELS SHOW THIS WAVE PASSING OVER ERN WYOMING/NERN COLORADO EARLY THIS EVENING. MEANWHILE...THE AIRMASS OVER THE CWFA IS NOT AS MOIST TODAY...MAINLY AT MID/UPPER LEVELS. PW VALUES ON THE PLAINS HAVE FALLEN 0.10 TO 0.20 INCH SINCE THIS SAME TIME ON TUESDAY...BUT STILL UP AROUND AN INCH. DRYING ALOFT HAS ALLOWED FOR PLENTY OF SUNSHINE DURING THE PAST 3-4 HOURS TO SPUN SCATTERED LOW TOP CONVECTION IN THE MOUNTAINS AND OVER THE PALMER DIVIDE. BUT NO LIGHTNING AS OF 19Z. WHILE SKIES ARE GENERALLY CLOUD-FREE ON THE PLAINS ADJACENT TO THE FOOTHILLS...ISOLATED T-STORMS HAVE ALREADY FORMED OVER THE PALMER DIVIDE. LATEST LAPS ANALYSIS SHOWS A BNDRY LAYER THETA-E RIDGE UP AGAINST THE FOOTHILLS WHERE THE LAPS ALSO INDICATES SFC BASED CAPES IN THE 2000-2500 J/KG RANGE AT THIS HOUR. HOWEVER...RADIOMETRIC SOUNDINGS FOR DENVER AND BOULDER STILL SHOW WEAK CIN OVER THE AREA HENCE THE LACK OF CONVECTION EAST OF THE FOOTHILLS. JUST NEED ANOTHER 2-3 DEG F OF WARMING TO REACH THE CONVECTIVE TEMP HERE IN THE DENVER AREA. SOILS BENEATH THE STORMS BLOWING UP OVER ELBERT COUNTY ARE QUITE WET AFTER THE DRENCHING LAST EVENING...SO IT WON/T TAKE MUCH TO CAUSE FLOODING/FLASH FLOODING DOWN THAT WAY WITHIN THE NEXT FEW HOURS. LAPS CAPE VALUES DOWN THERE ALREADY OVER 3000 J/KG. RAPIDLY FORMING CBS DOWN THAT WAY MAY ALSO PRODUCE A FEW SHORT-LIVED LAND SPOUTS/TORNADOES. FARTHER NORTH OVER THE REST OF THE I-25 URBAN CORRIDOR...ITS PROBABLY NOT UNTIL AFTER 22Z AND POSSIBLY NOT UNTIL AFTER 00Z...THAT WE/LL SEE T-STORMS FORMING. COULD SEE A FEW STORMS BECOMING SEVERE WITH LARGE HAIL AND DAMAGING WET MICROBURST WINDS THE BIGGEST THREAT. AGAIN CAN NOT RULE OUT LOCALIZED URBAN/RURAL FLOODING DURING THE EARLY EVENING HOURS. AND WITH HIGH PW VALUES CREEPING UP INTO THE FOOTHILLS WITH A SELY LOW-LEVEL FLOW...HEAVY RAINFALL COULD ALSO CAUSE FLOODING AND DEBRIS FLOWS IN A COUPLE OF THE FRONT RANGE BURN SCARS. ALTHOUGH RAINFALL DURATIONS SHOULD BE SHORTER TODAY WITH THE SLIGHTLY FASTER STORM MOTIONS TODAY. SHOULD SEE MOST IF NOT ALL OF THIS MTN...FTHL AND URBAN CORRIDOR STORM ACTIVITY ENDING BY AROUND 04Z THIS EVENING. FARTHER OUT ACROSS THE NERN PLAINS...EXTENSIVE LOW/MID-LEVEL CLOUD COVER SINCE LAST NIGHT HAS CAPPED ANY CONVECTION OUT THERE. HOWEVER MODELS SHOW LOW CAPES OUT THERE BY THIS EVENING...BUT CINS SLOW TO ERODE IF AT ALL. ON THURSDAY...MODELS SHOW THE AIRMASS EAST OF THE MTNS MOISTENING AGAIN WITH S-SELY LOW-LEVEL ON THE PLAINS. MODELS SHOW A GRADUAL UPTICK IN PW AND BNDRY LAYER THETA-E VALUES THROUGH THE DAY WITH PW VALUES PUSHING 1.25 INCHES ALONG THE NRN/CNTRL FOOTHILLS BY 00Z. OTHERWISE FLOW ALOFT REMAIN LIGHT SWLY WITH THE HOT UPPER RIDGE TO OUR SOUTHEAST. LOOKS LIKE ANOTHER ROUND OF SCATTERED LATE AFTERNOON TO MID-EVENING T-STORMS. BUT NOT JUST OVER AND NEAR THE FRONT RANGE AND PALMER DIVIDE...BUT OUT ACROSS THE NERN PLAINS WHERE MODELS SHOW CAPES AROUND 3000 J/KG AFTER 21Z. AND WITH SHEAR LOOKING BETTER OUT THAT WAY...COULD SEE SOME STORMS TURNING SEVERE LATE. LASTLY SEE A 2-3C WARMUP IN MAX TEMPS THE NEXT 24 HOURS. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...THE UPPER LEVEL RIDGE OVER THE EASTERN HALF OF THE COUNTRY WILL SLOWLY SHIFT WEST THROUGH THE WEEKEND. BY NEXT WEEK...THE RIDGE WILL INTENSIFY AND BY POSITIONED OVER THE CENTRAL U.S. THE AIRMASS WILL REMAIN ON THE MOIST SIDE AND BE UNSTABLE DURING THE AFTERNOON AND EVENING HOURS. THIS WILL BRING A ROUND OF AFTERNOON AND EVENING THUNDERSTORMS MOST DAYS...IF NOT EVERY DAY. TEMPERATURES WILL SLOWLY RISE DURING THE PERIOD. BY NEXT WEEK...HIGHS ARE ANTICIPATED TO CLIMB INTO THE 90S OVER NORTHEAST COLORADO. THE WARMING ALOFT MAY CAP THE EASTERN PLAINS A FEW DAYS...ESPECIALLY NEXT WEEK. THE BEST CHANCE FOR STORMS WILL BE OVER THE HIGHER TERRAIN AND ALONG THE FRONT RANGE URBAN CORRIDOR. NOT SEEING ANY WELL DEFINED SHORT WAVES OR SYSTEMS SO JUST EXPECT ISOLATED TO SCATTERED LATE DAY STORMS. && .AVIATION...AFTERNOON SOLAR HEATING AND OUTFLOW FROM T-STORMS OVER THE FOOTHILLS AND PALMER DIVIDE ARE EXPECTED TO PRODUCE SCATTERED THUNDERSTORMS OVER THE GREATER DENVER METRO AREA SOMETIME AFTER 23Z TODAY. THIS LATEST ROUND OF STORMS ARE NOT EXPECTED TO BE AS WIDESPREAD NOR AS WET. HOWEVER THERE IS A THREAT FOR HAIL AS LARGE AS AN INCH IN DIAMETER...AND WET MICROBURST WINDS UP TO 60 MPH WITH A FEW STORMS EARLY THIS EVENING. VSBYS MAY LOWER TO 3-4 MILES AND CEILINGS DOWN TO ABOUT 5000 FT AGL WITH THIS CONVECTION. SHOWERS AND STORMS IN THE DENVER AREA SHOULD DIMINISH AFTER 03Z WITH GRADUAL CLEARING OVERNIGHT. APPEARS AS THOUGH WE COULD SEE A REPEAT OF THIS WEATHER PATTERN TOMORROW. && .HYDROLOGY...SIGNIFICANT MOUNTAIN SNOWMELT RUNOFF CONTINUES ABOVE 12000 FEET. SEVERAL STREAMS CONTINUE TO RUN NEAR OR ABOVE BANKFULL IN THE HIGH COUNTRY. STREAM LEVELS ARE GENERALLY EXPECTED TO GRADUALLY DECREASE OVER THE NEXT FEW DAYS BUT HEAVY RAINFALL FROM AFTERNOON AND EVENING THUNDERSTORMS MAY STILL PRODUCE RAPID RISES TO ALREADY SWOLLEN STREAMS...PARTICULARLY ON STREAMS EAST OF THE CONTINENTAL DIVIDE. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && BAKER /MEIER
Hazardous weather outlook, Jul 13, 11:27 AM MDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1127 AM MDT WED JUL 13 2011 COZ030>051-141200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1127 AM MDT WED JUL 13 2011 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG THE FRONT RANGE TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP IN THE NORTHERN MOUNTAINS AND HIGHER FRONT RANGE FOOTHILLS BEGINNING EARLY THIS AFTERNOON. BY MID TO LATE AFTERNOON THESE THUNDERSTORMS AND NEW STORMS SHOULD THEN FORM AND MOVE EASTWARD OVER THE LOWER FOOTHILLS AND ADJACENT HIGH PLAINS...INCLUDING THE DENVER METRO AREA. BECAUSE OF DRIER AIR ALOFT...STRONGER HEATING TODAY DUE TO MORE SUNSHINE WILL MORE LIKELY PRODUCE STORMS CAPABLE OF HAIL AND STRONG OUTFLOW WINDS. SOME STORMS ALONG THE FRONT RANGE MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL...EVEN THOUGH THEY SHOULD MOVE FASTER TODAY. HOWEVER WIDESPREAD HEAVY RAINFALL IS NOT ANTICIPATED. FARTHER OUT ON THE PLAINS OF NORTHEAST COLORADO...THE CHANCE FOR THUNDERSTORMS WILL BE LOWER DUE TO SLIGHTLY MORE STABLE ENVIRONMENT. MOST OF THIS THUNDERSTORM ACTIVITY SHOULD END BY AROUND MID-EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED OVER THE NEXT FEW DAYS. THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN AND STRONG WINDS. TEMPERATURES WILL HOVER AROUND SEASONAL NORMALS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/MEIER
In the hours before
Local storm report, Jul 13, 9:52 AM MDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
952 AM MDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 5 NE NORTHGLENN 39.96N 104.91W
07/13/2011 M1.57 INCH ADAMS CO NWS EMPLOYEE
15 HOUR TOTAL
0637 AM HEAVY RAIN 4 E STERLING 40.65N 103.14W
07/13/2011 M2.18 INCH LOGAN CO TRAINED SPOTTER
12 HOUR TOTAL 6PM - 6AM
0635 AM HEAVY RAIN HEREFORD 40.97N 104.30W
07/13/2011 M3.46 INCH WELD CO TRAINED SPOTTER
12 HOUR TOTAL 6PM - 6AM
0629 AM HEAVY RAIN 21 N NEW RAYMER 40.91N 103.83W
07/13/2011 M2.11 INCH WELD CO CO-OP OBSERVER
12 HOUR TOTAL FROM 6PM - 6AM
1150 PM HEAVY RAIN 5 ENE EATON 40.55N 104.62W
07/12/2011 M1.23 INCH WELD CO COCORAHS
1150 PM HEAVY RAIN E SEVERANCE 40.52N 104.85W
07/12/2011 M1.43 INCH WELD CO TRAINED SPOTTER
TOTAL RAINFALL BETWEEN 947 PM AND 1150 PM
1145 PM HEAVY RAIN 2 NE FORT COLLINS 40.58N 105.04W
07/12/2011 M0.97 INCH LARIMER CO COCORAHS
0.97 INCH IN 25 MINUTES
1103 PM HEAVY RAIN 4 SE FORT COLLINS 40.51N 105.01W
07/12/2011 M0.90 INCH LARIMER CO COCORAHS
0.90 INCH IN 30 MINUTES
1100 PM FLASH FLOOD 11 ENE PAWNEE BUTTES 40.87N 103.78W
07/12/2011 WELD CO TRAINED SPOTTER
HEAVY RAIN MEASURED 5-6 INCHES IN 3 RAIN GAUGES. DIRT
ROAD WASHED OUT. MARBLE SIZE HAIL. TIME OF OCCURRENCE
BETWEEN 1030 AND 1130 PM.
1045 PM HEAVY RAIN 3 NE FORT COLLINS 40.59N 105.03W
07/12/2011 M0.76 INCH LARIMER CO TRAINED SPOTTER
0.76 INCH RAINFALL IN 27 MINUTES
1000 PM FLASH FLOOD 14 ENE KIOWA 39.42N 104.22W
07/12/2011 ELBERT CO COCORAHS
5.01 INCHES IN 150 MINUTES. UNPAVED ROAD IMPASSABLE.
EXTREME FLOODING
0955 PM TSTM WND GST DENVER 39.73N 104.96W
07/12/2011 M66.00 MPH DENVER CO ASOS
DENVER INTERNATIONAL AIRPORT
0954 PM TSTM WND DMG NE COMMERCE CITY 39.81N 104.92W
07/12/2011 ADAMS CO PUBLIC
LARGE TREE BLOWN DOWN AT 114TH AND CHAMBERS
0954 PM TSTM WND GST DENVER 39.73N 104.96W
07/12/2011 M59.00 MPH DENVER CO ASOS
0905 PM HAIL 4 ESE ELBERT 39.20N 104.45W
07/12/2011 M1.00 INCH ELBERT CO TRAINED SPOTTER
0905 PM TSTM WND GST 4 ESE ELBERT 39.20N 104.45W
07/12/2011 M50.00 MPH ELBERT CO TRAINED SPOTTER
0842 PM HAIL ELBERT 39.22N 104.53W
07/12/2011 M1.75 INCH ELBERT CO TRAINED SPOTTER
0811 PM TORNADO FONDIS 39.22N 104.45W
07/12/2011 ELBERT CO FIRE DEPT/RESCUE
0724 PM TORNADO 10 SW AGATE 39.37N 104.08W
07/12/2011 ELBERT CO TRAINED SPOTTER
0724 PM FUNNEL CLOUD 13 ENE KIOWA 39.40N 104.24W
07/12/2011 ELBERT CO TRAINED SPOTTER
0652 PM HAIL 14 W AGATE 39.45N 104.21W
07/12/2011 M1.75 INCH ELBERT CO TRAINED SPOTTER
0441 PM HAIL 3 W KIOWA 39.34N 104.52W
07/12/2011 M1.00 INCH ELBERT CO TRAINED SPOTTER
0432 PM HAIL 5 SE ELIZABETH 39.31N 104.53W
07/12/2011 M1.25 INCH ELBERT CO TRAINED SPOTTER
0423 PM HAIL 5 SE ELIZABETH 39.31N 104.53W
07/12/2011 M1.00 INCH ELBERT CO TRAINED SPOTTER
&&
BENTONLocal storm report, Jul 13, 10:47 AM MDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1047 AM MDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM HEAVY RAIN 4 NE THORNTON 39.93N 104.90W
07/13/2011 M1.90 INCH ADAMS CO TRAINED SPOTTER
TOTAL RAINFALL FROM EVENING OF 7/12 THROUGH MORNING OF
7/13
1006 AM HEAVY RAIN ILIFF 40.76N 103.07W
07/13/2011 M2.70 INCH LOGAN CO TRAINED SPOTTER
ILIFF 2.7 INCHES OVER PAST 2 NIGHTS. STERLING AND PADRONI
HAD OVER 3 INCHES OF RAIN LAST NIGHT 6/12/2011.
0800 AM HEAVY RAIN 5 NE NORTHGLENN 39.96N 104.91W
07/13/2011 M1.57 INCH ADAMS CO NWS EMPLOYEE
15 HOUR TOTAL
0637 AM HEAVY RAIN 4 E STERLING 40.65N 103.14W
07/13/2011 M2.18 INCH LOGAN CO TRAINED SPOTTER
12 HOUR TOTAL 6PM - 6AM
0635 AM HEAVY RAIN HEREFORD 40.97N 104.30W
07/13/2011 M3.46 INCH WELD CO TRAINED SPOTTER
12 HOUR TOTAL 6PM - 6AM
0629 AM HEAVY RAIN 21 N NEW RAYMER 40.91N 103.83W
07/13/2011 M2.11 INCH WELD CO CO-OP OBSERVER
12 HOUR TOTAL FROM 6PM - 6AM
1150 PM HEAVY RAIN 5 ENE EATON 40.55N 104.62W
07/12/2011 M1.23 INCH WELD CO COCORAHS
1150 PM HEAVY RAIN E SEVERANCE 40.52N 104.85W
07/12/2011 M1.43 INCH WELD CO TRAINED SPOTTER
TOTAL RAINFALL BETWEEN 947 PM AND 1150 PM
1145 PM HEAVY RAIN 2 NE FORT COLLINS 40.58N 105.04W
07/12/2011 M0.97 INCH LARIMER CO COCORAHS
0.97 INCH IN 25 MINUTES
1103 PM HEAVY RAIN 4 SE FORT COLLINS 40.51N 105.01W
07/12/2011 M0.90 INCH LARIMER CO COCORAHS
0.90 INCH IN 30 MINUTES
1100 PM FLASH FLOOD 11 ENE PAWNEE BUTTES 40.87N 103.78W
07/12/2011 WELD CO TRAINED SPOTTER
HEAVY RAIN MEASURED 5-6 INCHES IN 3 RAIN GAUGES. DIRT
ROAD WASHED OUT. MARBLE SIZE HAIL. TIME OF OCCURRENCE
BETWEEN 1030 AND 1130 PM.
1045 PM HEAVY RAIN 3 NE FORT COLLINS 40.59N 105.03W
07/12/2011 M0.76 INCH LARIMER CO TRAINED SPOTTER
0.76 INCH RAINFALL IN 27 MINUTES
1000 PM FLASH FLOOD 14 ENE KIOWA 39.42N 104.22W
07/12/2011 ELBERT CO COCORAHS
5.01 INCHES IN 150 MINUTES. UNPAVED ROAD IMPASSABLE.
EXTREME FLOODING
0955 PM TSTM WND GST DENVER 39.73N 104.96W
07/12/2011 M66.00 MPH DENVER CO ASOS
DENVER INTERNATIONAL AIRPORT
0954 PM TSTM WND DMG NE COMMERCE CITY 39.81N 104.92W
07/12/2011 ADAMS CO PUBLIC
LARGE TREE BLOWN DOWN AT 114TH AND CHAMBERS
0954 PM TSTM WND GST DENVER 39.73N 104.96W
07/12/2011 M59.00 MPH DENVER CO ASOS
0945 PM HEAVY RAIN DENVER 39.73N 104.96W
07/12/2011 M1.44 INCH DENVER CO COCORAHS
1.44 INCHES IN 30 MINUTES
0940 PM HEAVY RAIN 3 SSE DENVER 39.69N 104.94W
07/12/2011 M1.28 INCH DENVER CO COCORAHS
1.28 INCHES IN 20 MINUTES
0923 PM HEAVY RAIN 6 WSW DENVER 39.69N 105.07W
07/12/2011 M0.97 INCH JEFFERSON CO COCORAHS
0.97 INCH IN 10 MINUTES
0905 PM TSTM WND GST 4 ESE ELBERT 39.20N 104.45W
07/12/2011 M50.00 MPH ELBERT CO TRAINED SPOTTER
0905 PM HAIL 4 ESE ELBERT 39.20N 104.45W
07/12/2011 M1.00 INCH ELBERT CO TRAINED SPOTTER
0842 PM HAIL ELBERT 39.22N 104.53W
07/12/2011 M1.75 INCH ELBERT CO TRAINED SPOTTER
0811 PM TORNADO FONDIS 39.22N 104.45W
07/12/2011 ELBERT CO FIRE DEPT/RESCUE
0724 PM FUNNEL CLOUD 13 ENE KIOWA 39.40N 104.24W
07/12/2011 ELBERT CO TRAINED SPOTTER
0724 PM TORNADO 10 SW AGATE 39.37N 104.08W
07/12/2011 ELBERT CO TRAINED SPOTTER
0652 PM HAIL 14 W AGATE 39.45N 104.21W
07/12/2011 M1.75 INCH ELBERT CO TRAINED SPOTTER
&&
BENTONSpecial weather statement, Jul 13, 2:01 PM MDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
201 PM MDT WED JUL 13 2011
COZ041-046-132030-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
201 PM MDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
CENTRAL ELBERT COUNTY
AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED 16 MILES EAST OF FONDIS...OR 25 MILES WEST OF LIMON...MOVING
NORTHEAST AT 10 MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO FONDIS.
LAT...LON 3924 10447 3935 10398 3921 10390 3912 10440
3912 10442
TIME...MOT...LOC 2001Z 244DEG 8KT 3922 10414Local storm report, Jul 13, 2:32 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
232 PM MDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL SIMLA 39.14N 104.08W
07/13/2011 M1.25 INCH ELBERT CO TRAINED SPOTTER
&&
FREDINLocal storm report, Jul 13, 2:44 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
244 PM MDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM HAIL SIMLA 39.14N 104.08W
07/13/2011 M1.25 INCH ELBERT CO TRAINED SPOTTER
0222 PM HAIL 3 N SIMLA 39.18N 104.08W
07/13/2011 M1.00 INCH ELBERT CO STORM CHASER
&&
FREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:34 PM MDT | Flash Flood Warning | BOU | Arapahoe, Elbert | 2 hr |
| Jul 12, 6:39 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 51 min |
| Jul 12, 7:03 PM MDT | Tornado Warning | BOU | Elbert | 42 min |
| Jul 12, 7:19 PM MDT | Flash Flood Warning | BOU | Arapahoe, Elbert | 91 min |
| Jul 12, 7:23 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 52 min |
| Jul 12, 7:27 PM MDT | Tornado Warning | BOU | Elbert | 48 min |
| Jul 12, 7:34 PM MDT | Tornado Warning | BOU | Weld | 41 min |
| Jul 12, 7:45 PM MDT | Tornado Warning | BOU | Elbert | 45 min |
| Jul 12, 7:48 PM MDT | Areal Flood Advisory | BOU | Weld | 87 min |
| Jul 12, 8:05 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 40 min |
| Jul 12, 8:17 PM MDT | Tornado Warning | BOU | Elbert | 43 min |
| Jul 12, 8:21 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 54 min |
| Jul 12, 8:33 PM MDT | Flash Flood Warning | BOU | Arapahoe, Elbert | 3 hr |
| Jul 12, 8:44 PM MDT | Flash Flood Warning | BOU | Weld | 2 hr |
| Jul 12, 9:00 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 60 min |
| Jul 12, 9:04 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 56 min |
| Jul 12, 9:10 PM MDT | Tornado Warning | BOU | Weld | 34 min |
| Jul 12, 9:15 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Denver, Jefferson | 90 min |
| Jul 12, 9:30 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 44 min |
| Jul 12, 9:40 PM MDT | Areal Flood Advisory | BOU | Boulder | 95 min |
| Jul 12, 9:59 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 61 min |
| Jul 12, 10:35 PM MDT | Areal Flood Advisory | BOU | Larimer, Weld | 115 min |
| Jul 12, 10:48 PM MDT | Flash Flood Warning | BOU | Weld | 3 hr |
| Jul 12, 10:54 PM MDT | Flash Flood Warning | BOU | Larimer | 2 hr |
| Jul 12, 11:19 PM MDT | Areal Flood Warning | BOU | Arapahoe, Elbert | 6 hr |
| Jul 13, 12:04 AM MDT | River Flood Advisory | BOU | Adams | 10 hr |
| Jul 13, 12:16 AM MDT | Flash Flood Warning | BOU | Weld | 3 hr |
| Jul 13, 12:32 AM MDT | River Flood Advisory | BOU | Weld | 47 hr |
| Jul 13, 12:37 AM MDT | Areal Flood Advisory | BOU | Weld | 83 min |
| Jul 13, 1:11 AM MDT | Areal Flood Advisory | BOU | Logan | 94 min |
| Jul 13, 2:01 PM MDT | Special Weather Statement | BOU | Elbert | 29 min |
| Jul 13, 2:22 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 38 min |
| Jul 13, 2:42 PM MDT | Areal Flood Advisory | BOU | Elbert | 93 min |
| Jul 13, 2:58 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 38 min |
| Jul 13, 4:22 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 16 min |
| Jul 13, 5:08 PM MDT | Special Weather Statement | BOU | Jefferson | 52 min |
| Jul 13, 5:53 PM MDT | Areal Flood Advisory | BOU | Boulder | 82 min |
| Jul 13, 5:56 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Douglas, Jefferson | 49 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.